Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 66, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 25, 2007, 7:56 PM CDT for Decatur County, Tennessee. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2007, 7:56 PM CDT (00:56 UTC)
- Expired
- Apr 25, 2007, 8:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Decatur County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 8:05 PM CDT | TSTM WND DMG | 4 S Decaturville, TN | 3 TO 4 TREES DOWN WITH POWER AND PHONE LINES DOWN IN THE BATH SPRINGS AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 260056
SVRMEG
TNC039-260145-
/O.NEW.KMEG.SV.W.0066.070426T0056Z-070426T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
756 PM CDT WED APR 25 2007
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DECATUR COUNTY IN TENNESSEE...
* UNTIL 845 PM CDT
* AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DECATURVILLE...OR
ABOUT 16 MILES SOUTHEAST OF LEXINGTON...AND MOVING NORTHEAST AT 40
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PARSONS.
.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3549 8825 3541 8809 3580 8800 3584 8815
3562 8817
$$2 follow-up statements
000
WWUS54 KMEG 260113
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
813 PM CDT WED APR 25 2007
TNC039-260145-
/O.CON.KMEG.SV.W.0066.000000T0000Z-070426T0145Z/
DECATUR TN-
813 PM CDT WED APR 25 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR DECATUR COUNTY...
AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PARSONS...OR ABOUT 12 MILES WEST OF LINDEN...MOVING NORTHEAST AT
35 MPH.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3562 8814 3543 8804 3580 8800 3584 8815
3565 8818
$$000
WWUS54 KMEG 260130
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
830 PM CDT WED APR 25 2007
TNC039-260140-
/O.CAN.KMEG.SV.W.0066.000000T0000Z-070426T0145Z/
DECATUR TN-
830 PM CDT WED APR 25 2007
...THE SEVERE THUNDERSTORM WARNING FOR DECATUR COUNTY IS CANCELLED...
AT 830 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS
CANCELLED.
LAT...LON 3562 8814 3543 8804 3580 8800 3584 8815
3565 8818
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:02 PM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Apr 25, 3:02 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 302 PM CDT WED APR 25 2007 .DISCUSSION... AN H5 UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE FROM EASTERN KANSAS THIS EVENING TO THE GREAT LAKES REGION BY FRIDAY. THE CONVECTION OUT IN FRONT AND ALONG A COLD FRONT HAS BEEN MAINLY SHOWERS WITH ISOLATED THUNDERSTORMS THROUGH MID AFTERNOON. THERE COULD BE STRONG TO SEVERE CONVECTION OVERNIGHT IN NORTHWEST PORTIONS OF THE MID SOUTH AS THE DYNAMICS ASSOCIATED WITH THE UPPER LOW MOVES EASTWARD. THE OTHER AREA OF CONCERN IS NORTHERN MISSISSIPPI WITH THE POTENTIAL THIS EVENING FOR DAMAGING WINDS AND ISOLATED TORNADOES. RESIDUAL SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AS THE UPPER LEVEL LOW TRACKS ACROSS MISSOURI AND ILLINOIS. A NORTHWEST FLOW ALOFT DEVELOPS BEHIND THE UPPER LEVEL LOW THIS WEEKEND AND EARLY NEXT WEEK. THE GFS CONTINUES TO HAVE RUN TO RUN CONSISTENCY ISSUES WITH A SHORTWAVE UPPER TROUGH PROGGED TO MOVE INTO THE SOUTHERN PLAINS ON SATURDAY. THE 12 UTC GFS CUTS THIS UPPER LEVEL FEATURE OFF AND THEN PUSHES IT SLOWLY INTO THE MID SOUTH NEXT MONDAY AND TUESDAY. THE 12 UTC ECMWF COMES TO A SIMILAR SOLUTION BY THE MIDDLE OF NEXT WEEK...ALTHOUGH WITH A DIFFERENT LOW TRACK. HAVE REMOVED POPS AND WEATHER FROM SATURDAY/S FORECAST AND DECIDED HOLD OFF ON POPS UNTIL WEDNESDAY FOR NEXT WEEK DUE TO LOW CONFIDENCE IN MODEL PERFORMANCE. && .PRELIMINARY POINT TEMPS/POPS... MEM 59 71 53 70 / 70 30 10 10 MKL 60 71 48 67 / 70 50 10 10 JBR 56 69 51 70 / 50 30 10 10 TUP 62 74 52 71 / 80 50 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && OKULSKI
Hazardous weather outlook, Apr 25, 4:50 AM CDT, 15 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 450 AM CDT WED APR 25 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261200- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 450 AM CDT WED APR 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID SOUTH TODAY AND TONIGHT. THE GREATEST RISK FOR SEVERE WEATHER WILL BE ACROSS NORTHEAST MISSISSIPPI THIS AFTERNOON. SURFACE HEATING WILL CREATE MODEST INSTABILITY WHICH WILL COMBINE WITH STRONG WIND SHEAR AND AN APPROACHING UPPER LEVEL DISTURBANCE TO PRODUCE THUNDERSTORMS...SOME WHICH MAY BECOME SEVERE. THE GREATEST THREAT FROM ANY SEVERE STORMS WILL BE DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE GREATEST SEVERE WEATHER THREAT AREA SHOULD SHIFT TO WESTERN PORTIONS OF THE MID SOUTH LATER TONIGHT AS A LINE OF THUNDERSTORMS MOVES IN FROM THE WEST AHEAD OF AN APPROACHING COLD FRONT. AGAIN... THE GREATEST SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...LAW ENFORCEMENT...AND EMERGENCY MANAGEMENT OFFICIALS MAY BE NEEDED LATER TODAY AND TONIGHT. JLH
In the hours before
Special weather statement, Apr 25, 5:56 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 556 PM CDT WED APR 25 2007 MSZ022-252330- CALHOUN MS- 556 PM CDT WED APR 25 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...CALHOUN COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER PITTSBORO AT 556 PM CDT...MOVING NORTHEAST AT 35 MPH. PEOPLE IN CALHOUN COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 630 PM CDT.
Special weather statement, Apr 25, 5:59 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 559 PM CDT WED APR 25 2007 MSZ004-014>016-023-252345- TIPPAH MS-UNION MS-LEE MS-PONTOTOC MS-CHICKASAW MS- 559 PM CDT WED APR 25 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...CHICKASAW...LEE...PONTOTOC... TIPPAH AND UNION COUNTIES. A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 8 MILES NORTHWEST OF NEW ALBANY TO 5 MILES NORTHWEST OF PYLAND AT 559 PM CDT...MOVING EAST AT 30 MPH. PEOPLE IN CHICKASAW...LEE...PONTOTOC...TIPPAH AND UNION COUNTIES...INCLUDING THE CITIES OF HOUSTON...NEW ALBANY AND PONTOTOC...SHOULD MONITOR THIS LINE OF STORMS CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 645 PM CDT.
Special weather statement, Apr 25, 6:48 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 648 PM CDT WED APR 25 2007 MSZ005-009-TNZ091-260030- ALCORN MS-PRENTISS MS-MCNAIRY TN- 648 PM CDT WED APR 25 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...ALCORN...MCNAIRY AND PRENTISS COUNTIES. A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 10 MILES WEST OF SELMER TO 7 MILES SOUTHWEST OF WHEELER AT 648 PM CDT...MOVING NORTHEAST AT 40 MPH. PEOPLE IN ALCORN...MCNAIRY AND PRENTISS COUNTIES...INCLUDING THE CITIES OF BOONEVILLE...CORINTH AND SELMER...SHOULD MONITOR THIS LINE OF STORMS CLOSELY.
Special weather statement, Apr 25, 7:16 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 716 PM CDT WED APR 25 2007 MSZ006-009-017-024-TNZ092-260100- TISHOMINGO MS-PRENTISS MS-ITAWAMBA MS-MONROE MS-HARDIN TN- 716 PM CDT WED APR 25 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...HARDIN...ITAWAMBA...MONROE... PRENTISS AND TISHOMINGO COUNTIES. A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 9 MILES NORTHWEST OF SHILOH TO 4 MILES NORTH OF AMORY AT 716 PM CDT... MOVING EAST AT 30 MPH. PEOPLE IN HARDIN...ITAWAMBA...MONROE...PRENTISS AND TISHOMINGO COUNTIES...INCLUDING THE CITIES OF ABERDEEN...AMORY...FULTON...IUKA AND SAVANNAH...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 800 PM CDT.
Special weather statement, Apr 25, 7:16 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MEMPHIS TN 716 PM CDT WED APR 25 2007 MSZ006-009-017-024-TNZ092-260100- TISHOMINGO MS-PRENTISS MS-ITAWAMBA MS-MONROE MS-HARDIN TN- 716 PM CDT WED APR 25 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...HARDIN...ITAWAMBA...MONROE... PRENTISS AND TISHOMINGO COUNTIES. A LINE OF STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 9 MILES NORTHWEST OF SHILOH TO 4 MILES NORTH OF AMORY AT 716 PM CDT...MOVING EAST AT 30 MPH. PEOPLE IN HARDIN...ITAWAMBA...MONROE...PRENTISS AND TISHOMINGO COUNTIES...INCLUDING THE CITIES OF ABERDEEN...AMORY...FULTON...IUKA AND SAVANNAH...SHOULD MONITOR THIS LINE OF STORMS CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 800 PM CDT.
Special weather statement, Apr 25, 7:32 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 732 PM CDT WED APR 25 2007 TNZ054-055-260115- DECATUR TN-HENDERSON TN- 732 PM CDT WED APR 25 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...DECATUR AND HENDERSON COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTH OF SARDIS AT 732 PM CDT...MOVING NORTHEAST AT 45 MPH. PEOPLE IN DECATUR AND HENDERSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 815 PM CDT.
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.